MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYSTEM PED.WITH PRECHAMBER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYSTEM PED.WITH PRECHAMBER; HYDROCEPHALUS MANAGEMENT
Model Number FV438T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 09/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Description of product upon intake: the shunt system was returned to us in a plastic container submersed in an unidentified liquid.The following products were submitted for return: progav shuntsystem with pediatric prechamber.Opening pressure upon intake: at the time of intake, the progav showed a pressure setting of 11 cmh2o.Investigation: visual inspection: the following observations were made during the visual inspection: - the shunt system was completely connected.- the membrane of the pediatric prechamber is cloudy and not transparent.- a slightly deformation of the outer housing was visible.Measurement of surface of the housing: the measurement of the plane parallelism did not confirm the observations of the optical inspection.The measured value of - 0,0185 mm lies within the given tolerance (0 ± 0.02mm).Permeability test: the test showed that the progav shunt system is permeable.During the test was small deposits flushed out.Computer control test: the computer controlled test has shown the opening pressure of the progav, at a reference flow rate of 20 ml/hr in a horizontal position, to be 0.68 cmh2o.This is not within the specified tolerance of 11 cmh2o ± 3 cmh2o.An applied pressure of 11 cmh2o, with the device in the horizontal position is expected to have a resultant opening pressure of 11 cmh2o ± 3 cmh2o.Additional testing did not significantly change the results.According to our results, we can confirm the presence of an over- drainage.Adjustability test: the progav was found to be non-adjustable within the specified range.Braking force and brake function test: the braking force test indicates that the brake function of the progav is present.Due to the non-adjustability of the valve, as detailed in section "adjustability test", an investigation of the braking force was not possible.Internal inspection of product: in order to verify whether the investigated valve was compromised by the known risks of hydrocephalus therapy, e.G.By a build-up of natural substances (protein, blood, or tissue particles) in the cerebrospinal fluid, we have dismantled the valve.After dismantling of the valve, clearly deposits were found in the progav.Results: based on our investigation, we are able to substantiate the claim of "non- adjustability" and "over- drainage".We are assuming that the deposits detected within the valve have caused the functional impairment.Deposits caused by natural substances in the cerebrospinal fluid, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke (b)(4).From our point of view, no further regulatory actions are required.
 
Event or Problem Description
It was reported that there was a problem with a progav valve.The problem - adjustment inability of a programmable element (inability to change the shunt pressure).Patient informations: age: (b)(6) years.Weight: (b)(6) kg.Height: 98 cm.Gender: unknown.Implantation side - retroauricular.The valve was implanted parallel to the body axis.Initial setting at implantation was 8cmh20.08.08.2019 adjusted: 8->10cmh20 12.12.2019 adjusted: 10->11cmh20, higher setting could not be reached.09.2020 - symptoms of the overdrainage have appeared.Valve setting could not be adjusted.This fact forced the decision to replace the valve.Complete miethke shunt system was implanted (progav+shuntassistant20 were implanted).Implantation date - (b)(6) 2019.Explantation date - (b)(6) 2020.

Brand Name
PROGAV SYSTEM PED.WITH PRECHAMBER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key10748193
Report Number3004721439-2020-00216
Device Sequence Number3312552
Product Code JXG
UDI-Device Identifier04041906132514
UDI-Public04041906132514
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/18/2022
Device Model NumberFV438T
Device Catalogue NumberFV438T
Device Lot Number20036477
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2020
Initial Report FDA Received Date10/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 YR
Patient Weight14